Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 182, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 14, 2023, 8:53 AM CDT for Crawford County, Franklin County, Washington County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2023, 8:53 AM CDT (13:53 UTC)
- Expired
- Jun 14, 2023, 9:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 58 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 8:10 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800
WUUS54 KTSA 141353
SVRTSA
ARC033-047-143-141445-
/O.NEW.KTSA.SV.W.0182.230614T1353Z-230614T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
853 AM CDT Wed Jun 14 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Franklin County in west central Arkansas...
Northeastern Crawford County in northwestern Arkansas...
Southwestern Washington County in northwestern Arkansas...
* Until 945 AM CDT.
* At 852 AM CDT, a severe thunderstorm was located 3 miles southwest
of Strickler, moving southeast at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations in or near the path include...
Mountainburg... Winslow...
Chester... Devils Den State Park...
Lake Fort Smith... Strickler...
Blackburn... Fern...
Bidville... Piney...
Locke... Odell...
Mount Gayler...
This includes the following highways,
Interstate 40 in Arkansas near mile marker 26.
Interstate 49 between mile markers 31 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3552 9399 3578 9447 3590 9438 3579 9396
3576 9396 3576 9391 3577 9391 3577 9390
3576 9384
TIME...MOT...LOC 1352Z 292DEG 32KT 3579 9434
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
688
WWUS54 KTSA 141409
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
909 AM CDT Wed Jun 14 2023
ARC033-047-143-141445-
/O.CON.KTSA.SV.W.0182.000000T0000Z-230614T1445Z/
Franklin AR-Crawford AR-Washington AR-
909 AM CDT Wed Jun 14 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR NORTHWESTERN FRANKLIN...NORTHEASTERN CRAWFORD AND SOUTH CENTRAL
WASHINGTON COUNTIES...
At 909 AM CDT, a severe thunderstorm was located 3 miles north of
Chester, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Mountainburg... Winslow...
Chester... Devils Den State Park...
Lake Fort Smith... Fern...
Blackburn... Piney...
Bidville... Locke...
Mount Gayler...
This includes the following highways,
Interstate 40 in Arkansas near mile marker 26.
Interstate 49 between mile markers 31 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3574 9440 3586 9425 3579 9396 3576 9396
3576 9391 3577 9391 3577 9390 3576 9384
3552 9399
TIME...MOT...LOC 1409Z 292DEG 32KT 3573 9417
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$043
WWUS54 KTSA 141419
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
919 AM CDT Wed Jun 14 2023
ARC033-047-143-141445-
/O.CON.KTSA.SV.W.0182.000000T0000Z-230614T1445Z/
Franklin AR-Crawford AR-Washington AR-
919 AM CDT Wed Jun 14 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR NORTHWESTERN FRANKLIN...NORTHEASTERN CRAWFORD AND SOUTH CENTRAL
WASHINGTON COUNTIES...
At 919 AM CDT, a severe thunderstorm was located 4 miles northwest of
Fern, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Mountainburg... Winslow...
Chester... Lake Fort Smith...
Fern... Piney...
Bidville... Locke...
Mount Gayler...
This includes the following highways,
Interstate 40 in Arkansas near mile marker 26.
Interstate 49 between mile markers 31 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3570 9432 3581 9413 3579 9396 3576 9396
3576 9391 3577 9391 3577 9390 3576 9384
3552 9399
TIME...MOT...LOC 1419Z 292DEG 32KT 3569 9406
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$385
WWUS54 KTSA 141430
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
930 AM CDT Wed Jun 14 2023
ARC033-047-143-141440-
/O.CAN.KTSA.SV.W.0182.000000T0000Z-230614T1445Z/
Franklin AR-Crawford AR-Washington AR-
930 AM CDT Wed Jun 14 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN...
NORTHEASTERN CRAWFORD AND SOUTH CENTRAL WASHINGTON COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
northwestern and west central Arkansas.
LAT...LON 3570 9432 3581 9413 3579 9396 3576 9396
3576 9391 3577 9391 3577 9390 3576 9384
3552 9399
TIME...MOT...LOC 1428Z 292DEG 32KT 3565 9394
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:34 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 14, 6:34 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 634 AM CDT Wed Jun 14 2023 ...New AVIATION... .SHORT TERM... (Today) Issued at 318 AM CDT Wed Jun 14 2023 A few stronger thunderstorm clusters have developed early this morning across northeast Oklahoma in association with elongated mid level vorticity max across Kansas. A right moving elevated supercell produced ping pong ball size hail in Tulsa earlier. Elevated instability remains in the 1000-1500 J/kg, with deep layer shear around 40 knots, which will continue to support at least a marginal hail threat for the remainder of the overnight hours as storms continue eastward. Additional scattered thunderstorms may redevelop by late morning and especially into the afternoon as stronger diurnal heating develops. CAMs, including some of the global models suggest best storm chances will be across northeast Oklahoma closer to mid level vort max sagging southeast out of Kansas and in the deeper moisture across far southeast Oklahoma, where a few storms could be severe with 80 knot upper speed max. The greater threat for severe weather however will more than likely develop just southeast of the CWA this afternoon/evening. && .LONG TERM... (Tonight through Tuesday) Issued at 318 AM CDT Wed Jun 14 2023 A few lingering storms will be possible tonight, however overall coverage is expected to remain fairly limited. Another strong mid level wave will move east out of the Four Corners region on Thursday with an MCS liking moving into eastern Oklahoma Thursday night. In additional to some severe threat, very heavy rainfall will be likely in some locations. Weak upper ridge builds into the southern Plains Friday into Saturday with a slow warming trend. The active weather pattern continues as another upper disturbance lifts northeast into Kansas with another round of strong to severe thunderstorms Saturday night including heavy rainfall. Although weak upper ridge begins to build north into the early part of the next week, zonal flow will persist, which should allow for at least low thunderstorm chances and some passing clouds. NBM still appears a little too warm during this time and continued with slightly cooler MOS guidance. Heat indices however may still start to become an issue, especially if the two rounds of heaver precipitation materialize Thursday and Saturday nights. && .AVIATION... (12Z TAFS) Issued at 634 AM CDT Wed Jun 14 2023 A few showers/isolated thunder remain across NW AR, but impacts at TAF initiation across those sites appear minimal. Another area of storms will impact KBVO in the the 12z-13z period with IFR/MVFR vsbys and possibly MVFR cigs. Will include tempo groups at KTUL/KRVS as this activity moves E-SE through mid morning. At this time will only include VCTS across the AR sites given the uncertainty of the track and whether convection remains intact later this morning. Additional storms will be possible again this afternoon and evening, but coverage appears to low for any TAF mention. VFR elements will prevail outside of TSRA at all sites. && .PRELIMINARY POINT TEMPS/POPS... TUL 85 64 89 68 / 80 30 10 60 FSM 87 68 92 71 / 80 30 10 50 MLC 85 65 91 68 / 30 20 10 60 BVO 85 58 89 63 / 80 40 10 50 FYV 85 61 88 65 / 80 30 10 50 BYV 84 61 87 65 / 80 30 10 40 MKO 85 64 89 67 / 70 30 10 60 MIO 84 61 88 65 / 70 30 10 50 F10 84 63 89 67 / 60 20 10 60 HHW 83 67 90 69 / 40 30 10 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12 LONG TERM....12 AVIATION...23
Hazardous weather outlook, Jun 14, 6:33 AM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 633 AM CDT Wed Jun 14 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 633 AM CDT Wed Jun 14 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... A cluster of strong to severe thunderstorms will likely sweep through portions of northeast Oklahoma into northwest Arkansas this morning. Large hail and damaging winds will be likely in the stronger bow segments. Storms may redevelop later this morning, and continue into the afternoon across northeast Oklahoma and northwest Arkansas, with isolated to widely scattered activity across southeast Oklahoma. Severe potential will continue with storms later this morning and afternoon, with large hail and damaging straight line winds the main threats. While there may be a few lingering storms this evening, the focus for severe weather is expected to shift southeast of the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY through MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... A storm complex that develops to the northwest Thursday will likely impact eastern Oklahoma and northwest Arkansas Thursday night and Friday morning. A severe wind threat may accompany this complex, along with a heavy rainfall threat. Another round of storms looks to impact eastern Oklahoma and northwest Arkansas Saturday night, with severe weather again possible along with heavy rainfall. Daily thunderstorm chances will continue into next week, however coverage will likely be lower as upper ridging begins to build north from Texas. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jun 14, 7:20 AM CDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
720 AM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM Hail 6 ESE Foyil 36.40N 95.42W
06/14/2023 M1.00 inch Mayes OK Emergency Mngr
measured 65 mph wind with quarter size hail.
&&Local storm report, Jun 14, 7:43 AM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
743 AM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM Tstm Wnd Dmg 6 NNW Pryor 36.38N 95.36W
06/14/2023 Mayes OK Emergency Mngr
power poles snapped at N429 and W440 rd.
&&Local storm report, Jun 14, 7:45 AM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
745 AM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM Tstm Wnd Dmg 5 NNW Pryor 36.37N 95.34W
06/14/2023 Mayes OK Emergency Mngr
Trees down in area of W 440 and N 430-431 rd
west of Pryor.
&&Local storm report, Jun 14, 8:28 AM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
828 AM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM Tstm Wnd Gst 5 WNW Westville 36.02N 94.65W
06/14/2023 M62 MPH Adair OK Mesonet
Mesured at Westville Mesonet site.
&&Local storm report, Jun 14, 8:32 AM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
832 AM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM Tstm Wnd Gst Westville 35.99N 94.57W
06/14/2023 M60 MPH Adair OK Storm Chaser
60 mph gusts reported by broadcast media
storm tracker in Westville.
&&Local storm report, Jun 14, 8:36 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
836 AM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM Tstm Wnd Dmg Locust Grove 36.19N 95.17W
06/14/2023 Mayes OK Broadcast Media
Large tree branch snapped at base...seen
from broadcast media. Time estimated from
radar.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:38 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 52 min |
| Jun 14, 3:46 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 29 min |
| Jun 14, 3:48 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 42 min |
| Jun 14, 4:05 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 55 min |
| Jun 14, 4:08 AM CDT | Special Weather Statement | TSA | Franklin | 37 min |
| Jun 14, 4:31 AM CDT | Special Weather Statement | TSA | Washington | 29 min |
| Jun 14, 4:39 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 21 min |
| Jun 14, 4:59 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Washington | 47 min |
| Jun 14, 8:07 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 53 min |
| Jun 14, 8:55 AM CDT | Special Weather Statement | TSA | Madison, Washington | 35 min |
| Jun 14, 9:22 AM CDT | Special Weather Statement | TSA | Madison | 23 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.